Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2015, 7:57 PM EDT for Branch County, Hillsdale County, Michigan; Williams County, Ohio; LaGrange County, Steuben County, Indiana. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 7:57 PM EDT (23:57 UTC)
- Expired
- Jul 18, 2015, 9:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties LaGrange County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:58 PM EDT | TSTM WND DMG | 2 Wsw Coldwater, MI | LARGE TREE DOWN ONTO ROADWAY |
| Jul 18, 8:04 PM EDT | TSTM WND DMG | 6 S Coldwater, MI | TREE BLOCKING U.S. 27 AT WARREN ROAD. |
| Jul 18, 8:11 PM EDT | TSTM WND DMG | Coldwater, MI | SEVERAL TREES DOWN IN AND AROUND THE COLDWATER AREA. SOME TREES AND POWER LINES ONTO VEHICLES OR ROAD |
| Jul 18, 8:19 PM EDT | TSTM WND DMG | 4 Ne Coldwater, MI | TREE DOWN ACROSS ROAD |
| Jul 18, 8:24 PM EDT | TSTM WND DMG | Camden, MI | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:59 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS53 KIWX 182357
SVRIWX
INC087-151-MIC023-059-OHC171-190100-
/O.NEW.KIWX.SV.W.0086.150718T2357Z-150719T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN NORTHEASTERN INDIANA...
NORTHEASTERN LAGRANGE COUNTY IN NORTHEASTERN INDIANA...
BRANCH COUNTY IN SOUTHWESTERN MICHIGAN...
HILLSDALE COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHERN WILLIAMS COUNTY IN NORTHWESTERN OHIO...
* UNTIL 900 PM EDT
* AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURLINGTON TO 7 MILES EAST OF LAGRANGE...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLDWATER...ANGOLA...HILLSDALE...LAGRANGE...BRONSON...HUDSON...
JONESVILLE...FREMONT...QUINCY...UNION CITY...PIONEER...
LITCHFIELD...READING...HOLIDAY CITY...LONG LAKE...JEROME...
SOMERSET...COLUMBIA...RAY AND CAMBRIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 124 AND 156.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4159 8544
4176 8536 4176 8529 4189 8529 4207 8520
4207 8436
TIME...MOT...LOC 2356Z 262DEG 34KT 4208 8500 4164 8526
HAIL...<.75IN
WIND...60MPH
$$
NG3 follow-up statements
941
WWUS53 KIWX 190010
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT SAT JUL 18 2015
INC087-151-MIC023-059-OHC171-190100-
/O.CON.KIWX.SV.W.0086.000000T0000Z-150719T0100Z/
STEUBEN IN-LAGRANGE IN-BRANCH MI-HILLSDALE MI-WILLIAMS OH-
810 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR STEUBEN...NORTHEASTERN LAGRANGE...BRANCH...HILLSDALE AND NORTHERN
WILLIAMS COUNTIES...
AT 806 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOMER TO 8 MILES WEST OF ANGOLA...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTERS. AT 805 PM EDT...TRAINED SPOTTERS REPORTED
NUMEROUS TREES DOWN IN AND NEAR COLDWATER.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLDWATER...ANGOLA...HILLSDALE...LAGRANGE...BRONSON...HUDSON...
JONESVILLE...FREMONT...QUINCY...UNION CITY...PIONEER...LITCHFIELD...
READING...HOLIDAY CITY...LONG LAKE...JEROME...SOMERSET...COLUMBIA...
RAY AND CAMBRIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 124 AND 156.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4159 8544
4176 8536 4176 8529 4189 8529 4207 8520
4207 8436
TIME...MOT...LOC 0006Z 262DEG 34KT 4209 8489 4165 8516
HAIL...<.75IN
WIND...60MPH
$$
NG745
WWUS53 KIWX 190019
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT SAT JUL 18 2015
INC087-190027-
/O.CAN.KIWX.SV.W.0086.000000T0000Z-150719T0100Z/
LAGRANGE IN-
819 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAGRANGE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4160 8516
4176 8515 4207 8510 4207 8436
TIME...MOT...LOC 0017Z 267DEG 31KT 4206 8473 4162 8500
$$
INC151-MIC023-059-OHC171-190100-
/O.CON.KIWX.SV.W.0086.000000T0000Z-150719T0100Z/
STEUBEN IN-BRANCH MI-HILLSDALE MI-WILLIAMS OH-
819 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR STEUBEN...BRANCH...HILLSDALE AND NORTHERN WILLIAMS COUNTIES...
AT 817 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LITCHFIELD TO ANGOLA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. AT 813 PM EDT...EMERGENCY
MANAGEMENT REPORTED TREES DOWN IN BRONSON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLDWATER...ANGOLA...HILLSDALE...HUDSON...JONESVILLE...FREMONT...
QUINCY...PIONEER...LITCHFIELD...READING...HOLIDAY CITY...LONG LAKE...
JEROME...SOMERSET...COLUMBIA...RAY...CAMBRIA...GIRARD...PITTSFORD AND
KINDERHOOK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 346 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 136 AND 156.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4160 8516
4176 8515 4207 8510 4207 8436
TIME...MOT...LOC 0017Z 267DEG 31KT 4206 8473 4162 8500
HAIL...<.75IN
WIND...60MPH
$$
NG815
WWUS53 KIWX 190048
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT JUL 18 2015
INC151-MIC023-190057-
/O.CAN.KIWX.SV.W.0086.000000T0000Z-150719T0100Z/
STEUBEN IN-BRANCH MI-
848 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR STEUBEN AND BRANCH COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4161 8481
4176 8481 4176 8483 4181 8483 4203 8481
4203 8436
TIME...MOT...LOC 0047Z 273DEG 36KT 4193 8440 4162 8459
$$
MIC059-OHC171-190100-
/O.CON.KIWX.SV.W.0086.000000T0000Z-150719T0100Z/
HILLSDALE MI-WILLIAMS OH-
848 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR HILLSDALE AND NORTHERN WILLIAMS COUNTIES...
AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADDISON TO NEAR HOLIDAY CITY...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. AT 835 PM EDT...EMERGENCY MANAGEMENT
REPORTED POWER LINES DOWNED EAST OF CAMDEN.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSDALE...HUDSON...JONESVILLE...PIONEER...LITCHFIELD...READING...
HOLIDAY CITY...LONG LAKE...JEROME...COLUMBIA...CAMBRIA...PITTSFORD...
RANSOM...WALDRON...CAMDEN...NORTH ADAMS...MONTGOMERY...BEAR LAKE...
ALLEN AND BETZER.
THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA...SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4171 8436 4170 8440 4161 8441 4161 8481
4176 8481 4176 8483 4181 8483 4203 8481
4203 8436
TIME...MOT...LOC 0047Z 273DEG 36KT 4193 8440 4162 8459
HAIL...<.75IN
WIND...60MPH
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:19 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 18, 7:19 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 717 PM EDT SAT JUL 18 2015
WK LEAD SHRTWV MOVG EAST ACROSS LWR MI TRIGGERING TS IN UNSTABLE
AIRMASS OVER NRN INDIANA THIS EVE. TS SHOULD END ACROSS THE AREA BY
LATE EVE. VFR CONDITIONS THEN EXPECTED TO PREVAIL OVERNIGHT AND
SUNDAY... HWVR THERE ADDITIONAL TS DEVELOPMENT PSBL ALONG CDFNT MOVG
THROUGH THE AREA SUNDAY. GIVEN UNCERTAINTY WITH CONVECTION JUST FCST
A PERIOD OF VCTS FOR NOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 3:14 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT SAT JUL 18 2015 INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025- 191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022-023-032>034-191000- WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TON THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ079>081-OHZ001-002-005-191000- STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY- INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... NAPOLEON 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 18, 7:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG ELKHART 41.68N 85.98W
07/18/2015 ELKHART IN AMATEUR RADIO
18 INCFH DIAMETER TREE DOWN AT BRISTOL AND OSLOW.
&&
FISHERLocal storm report, Jul 18, 7:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 1 N WHITE PIGEON 41.80N 85.64W
07/18/2015 E0.25 INCH ST. JOSEPH MI TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAIN.
0732 PM TSTM WND GST 1 E STURGIS 41.80N 85.40W
07/18/2015 E65 MPH ST. JOSEPH MI TRAINED SPOTTER
SUSTAINED WINDS. WINDS COMING FROM ALL DIRECTIONS
0740 PM FLASH FLOOD PLYMOUTH 41.34N 86.31W
07/18/2015 MARSHALL IN EMERGENCY MNGR
2.47 INCHES OF RAIN IN LAST 1.5 HOURS. EXTENSIVE ROAD
FLOODING IN PLYMOUTH
&&
FISHERLocal storm report, Jul 18, 7:41 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 NW GOSHEN 41.61N 85.87W
07/18/2015 ELKHART IN COCORAHS
LARGE TREE LIMBS DOWN EITHER DUE TO HIGH WINDS OR
LIGHTNING STRIKE TO A VERY LARGE TREE LIMB.
&&
NWSSpecial weather statement, Jul 18, 7:46 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SAT JUL 18 2015
INZ024-025-190015-
HUNTINGTON-WABASH-
746 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HUNTINGTON AND
NORTHEASTERN WABASH COUNTIES...
AT 746 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTH MANCHESTER TO 8 MILES NORTH OF WABASH...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ANDREWS...MARKLE...ROANOKE...BRACKEN...GOBLESVILLE...
LUTHER...MAHON...BIPPUS AND BOWERSTOWN.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 283 AND
290.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA.
&&
LAT...LON 4091 8582 4103 8570 4103 8568 4100 8568
4101 8545 4099 8535 4077 8534
TIME...MOT...LOC 2346Z 321DEG 27KT 4099 8568 4092 8580
MARSILISpecial weather statement, Jul 18, 7:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EDT SAT JUL 18 2015
INZ026-027-190030-
ADAMS-WELLS-
747 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WELLS AND WEST CENTRAL
ADAMS COUNTIES...
AT 746 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
MONTPELIER...OR 10 MILES SOUTHWEST OF BLUFFTON...MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BLUFFTON AROUND 805 PM EDT.
OSSIAN AROUND 825 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TRAVISVILLE...
MURRAY...NORTH OAKS...LIBERTY CENTER...ROCKFORD...DILLMAN...
REIFFSBURG...VERA CRUZ...PONETO AND WELLSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA.
&&
LAT...LON 4065 8539 4065 8534 4074 8534 4088 8518
4071 8497 4058 8532
TIME...MOT...LOC 2346Z 232DEG 24KT 4065 8533
JBALLLocal storm report, Jul 18, 7:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG SOUTH BEND 41.68N 86.25W
07/18/2015 ST. JOSEPH IN PUBLIC
LARGE TREE DOWN ONTO POWER WIRE. IRELAND AND MOGNOLIA
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:50 PM EDT | Special Weather Statement | IWX | Berrien | 40 min |
| Jul 17, 9:33 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Jul 17, 9:40 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 50 min |
| Jul 18, 10:17 AM EDT | Special Weather Statement | IWX | Cass | 58 min |
| Jul 18, 11:17 AM EDT | Special Weather Statement | IWX | Saint Joseph | 28 min |
| Jul 18, 11:54 AM EDT | Special Weather Statement | IWX | Branch | 36 min |
| Jul 18, 12:28 PM EDT | Special Weather Statement | IWX | Hillsdale | 32 min |
| Jul 18, 5:22 PM EDT | Special Weather Statement | IWX | Berrien | 53 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 42 min |
| Jul 18, 5:48 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 42 min |
| Jul 18, 6:28 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 47 min |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 46 min |
| Jul 18, 1:05 PM EDT | Special Weather Statement | IWX | Williams | 25 min |
| Jul 18, 1:41 PM EDT | Special Weather Statement | IWX | Defiance, Paulding, Williams | 34 min |
| Jul 18, 2:14 PM EDT | Special Weather Statement | IWX | Defiance, Henry, Paulding, Putnam | 31 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | IWX | Putnam | 45 min |
| Jul 18, 3:07 PM EDT | Special Weather Statement | IWX | Putnam | 38 min |
| Jul 17, 9:16 PM EDT | Special Weather Statement | IWX | LaPorte | 29 min |
| Jul 17, 9:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Jul 18, 12:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Jul 18, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jul 18, 5:19 PM EDT | Special Marine Warning | IWX | 41 min | |
| Jul 18, 5:45 PM EDT | Special Weather Statement | IWX | Starke | 45 min |
| Jul 18, 5:53 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 37 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | IWX | LaPorte | 3 hr |
| Jul 18, 6:21 PM EDT | Special Weather Statement | IWX | Whitley | 24 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | IWX | Saint Joseph | 23 min |
| Jul 18, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 48 min |
| Jul 18, 6:34 PM EDT | Special Weather Statement | IWX | Marshall | 41 min |
| Jul 18, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 47 min |
| Jul 18, 6:47 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 23 min |
| Jul 18, 6:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 64 min |
| Jul 18, 7:13 PM EDT | Flash Flood Warning | IWX | Kosciusko, Marshall | 4 hr |
| Jul 18, 7:22 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 53 min |
| Jul 18, 7:29 PM EDT | Special Weather Statement | IWX | LaGrange, Noble, Steuben | 31 min |
| Jul 18, 7:33 PM EDT | Flash Flood Warning | IWX | Kosciusko, Noble, Whitley | 4 hr |
| Jul 18, 7:46 PM EDT | Special Weather Statement | IWX | Huntington | 29 min |
| Jul 18, 7:47 PM EDT | Special Weather Statement | IWX | Wells | 43 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.